Dizziness and a dry mouth are both possible side effects of many antibiotics, so this could be the reason for these symptoms, but they are also signs of dehydration, so make sure you’re getting enough to drink.
Without knowing more details about your abscess, or the type of antibiotics you have taken, it is not possible to give you an exact answer. However, as you’re still unwell after a week of treatment, it would be sensible to follow up with the doctor that prescribed you the antibiotics (especially if the abscess has not gone).
The most common side effects of antibiotics are:
These aren’t usually too severe and should pass once you finish taking the tablets. If you experience any other side effects, contact your doctor.
Some people have an allergic reaction to antibiotics. This only affects around 1 in 15 people and is not usually too severe. Antihistamines usually treat these symptoms effectively. If you do not respond to treatment, call your doctor.
Symptoms to watch for:
In rare cases, you can experience a severe allergic reaction, called anaphylaxis. This is a medical emergency and you should call 999 immediately.
Symptoms of anaphylaxis:
Answered by the Health at Hand team
7 signs of dehydration - Know your risk - AXA Health
We’re here to help you take care of your health - whenever you need us, wherever you are, whether you're an AXA Health member or not.
Our Ask the Expert service allows you to ask our team of friendly and experienced nurses, midwives, counsellors and pharmacists about any health topic. So if there's something on your mind, why not get in touch now.